MAUDE Adverse Event Report: NUVASIVE INC. GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC. GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16016550
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation nor were radiographs or images provided to confirm the alleged event.Review of the provided information indicates patients bone is quality may be a contributor to the root cause.No additional investigation can be completed at this time.Labeling review: ".Contraindications.Contraindications include but are not limited to: infection, local to the operative site.Signs of local inflammation.Patients with known sensitivity to the materials implanted.Patients who are unwilling to restrict activities or follow medical advice.Patients with inadequate bone stock or quality." ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).".
 
Event or Problem Description
On (b)(6) 2019, a patient with vertebral body fracture at t12 underwent the first of a two stage procedure requiring a posterior spinal fusion at t9-l2 levels skipping screw fixation at the t12.Postoperative image revealed screw back out at l1 and l2 levels.On (b)(6) 2019, during the second stage, a corpectomy at t12 a revision procedure was also performed to replace the two backed out screws at l1 and l2 and extending the construct to l3.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8375895
Report Number2031966-2019-00164
Device Sequence Number2126749
Product Code NKB
UDI-Device Identifier00887517553591
UDI-Public887517553591
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number16016550
Device Lot NumberN222778
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Initial Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR